Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 1, NWS Amarillo, TX

January 20, 20179 counties in Texas

NWS Amarillo, TX issued this wind advisory at Jan 20, 2017, 3:28 AM CST for 9 counties in Texas. It took effect at Jan 20, 2017, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2017, 3:28 AM CST (09:28 UTC)
In effect from
Jan 20, 2017, 10:00 AM CST
Expired
Jan 20, 2017, 6:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 42 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3241 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS74 KAMA 200928
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
328 AM CST FRI JAN 20 2017

TXZ001-006-007-011>013-016>018-210000-
/O.NEW.KAMA.WI.Y.0001.170120T1600Z-170121T0000Z/
DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...CANYON...
CLAUDE
328 AM CST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING.

* TIMING...SUSTAINED WINDS AND GUSTS WILL INCREASE BY LATE THIS
  MORNING AND CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING BY
  EARLY THIS EVENING.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES...
  AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED 
  BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHNEIDER
1 follow-up statement
658 
WWUS74 KAMA 210018
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CST FRI JAN 20 2017

TXZ001-006-007-011>013-016>018-210130-
/O.EXP.KAMA.WI.Y.0001.000000T0000Z-170121T0000Z/
DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...CANYON...
CLAUDE
618 PM CST FRI JAN 20 2017

...WIND ADVISORY HAS EXPIRED...

SUSTAINED SURFACE WINDS HAVE DIMINISHED TO BELOW 35 MPH. AS A RESULT
...THE WIND ADVISORY ISSUED EARLIER FOR THE WESTERN AND SOUTH CENTRAL
TEXAS PANHANDLE HAS BEEN ALLOWED TO EXPIRE AT 6 PM.

$$

ANDRADE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 11:31 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Jan 19, 11:31 PM CST, 3 hours 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1131 PM CST Thu Jan 19 2017

.AVIATION...
For the 06Z TAFs, little change to previous Aviation AFD reasoning.
IFR to LIFR conditions in terms of vsby due to fog and low cigs are
expected to persist at KGUY into mid morning Friday. Low cigs and
fog should erode at KGUY by around late Friday morning. Breezy to
windy conditions are expected at all terminal sites on Friday as
surface pressures fall as a fast moving upper level storm system
zips across the area. Highest winds overall should be at KAMA, with
lowest speeds at KGUY. Wind gusts will be close to 40 knots at KAMA,
and an Aviation Weather Warning for wind may need to be considered
on Friday. Winds will diminish by sunset Friday. No precipitation is
anticipated.

Andrade

&&

.PREV DISCUSSION... /Issued 550 PM CST Thu Jan 19 2017/

AVIATION...
For the 00Z TAFs, some concern exists for a period of low clouds and
areas of BR at KGUY late tonight into Friday morning, and have
retained previous fcstrs idea. Any low clouds and fog should erode by
mid to late Friday morning at KGUY. Breezy to windy conditions are
expected at all terminal sites on Friday as surface pressures fall
as a fast moving upper level storm system moves across the area.
Highest winds overall should be at KAMA, with lowest speeds at KGUY.
Wind gusts will be close to 40 knots at KAMA, and an Aviation Weather
Warning for wind may become necessary on Friday. No precipitation is
anticipated.

Andrade

PREV DISCUSSION... /Issued 338 PM CST Thu Jan 19 2017/

DISCUSSION...
No big changes have been made with this forecast.  Above-normal high
temperatures are expected through Monday.  A cold front Tuesday will
set highs back to at or below normal Tuesday through Tuesday.
Potential for wintry precipitation looks to be confined to late
Tuesday night only, and to only the northeast one quarter of the
Combined Texas and Oklahoma Panhandles.

Areas of fog are expected to develop late tonight across eastern
sections, where backing winds tonight will hold low-level moisture in
place.

Mid-level ridge behind departing closed low expected to quickly
traverse the forecast area tonight.  Next shortwave trof passes
through on Friday, with falling heights causing windy conditions on
Friday.  Deep westerly low-level winds across southern sections will
induce warming, likely increasing the baroclinicity along deepening
surface wave over northern sections during the day.

After cold front's brief intrusion into northern sections late Friday
and Friday evening, more westerly low-level flow will act to
dissipate the boundary.  Warm air advection ahead of next shortwave
trof will support chances for rain on Saturday.  Lack of cold air
lead us to lower our concerns for wintry weather.  Brief opportunity
for light snow now appears to be only late Saturday night in
northeast part of forecast area as developing closed low departs.

Abundant sunshine on Sunday allows for respectable warmup in spite of
post-frontal airmass.  Warm also on Monday.  Tuesday's system looks
to be dry, with windy conditions again ahead of Tuesday's cold
front.  03

FIRE WEATHER...
No elevated or critical fire weather conditions expected through
Thursday due to relative humidity values remaining above necessary
thresholds.  Windy conditions on Friday and Tuesday may cause an
increase in fire spread potential.  03

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&
Hazardous weather outlook, Jan 19, 3:39 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CST THU JAN 19 2017

OKZ001>003-TXZ001>020-201200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
339 PM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS EASTERN
SECTIONS OF THE PANHANDLES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AREAS OF FOG WILL LINGER THROUGH MID-MORNING ON FRIDAY ACROSS THE
EASTERN ONE THIRD OF THE PANHANDLES.

WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON FRIDAY. A WIND ADVISORY
MAY BE NEEDED ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE.

SNOW WILL BE POSSIBLE ACROSS THE NORTHEAST ONE QUARTER OF THE
COMBINED PANHANDLES LATE SATURDAY NIGHT. ANY SNOW ACCUMULATIONS
SHOULD REMAIN LIGHT.

WINDY CONDITIONS ARE EXPECTED TO DEVELOP AGAIN ON TUESDAY. A WIND ADVISORY
MAY BE NEEDED ACROSS THE SOUTHWEST TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.